MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-20/C55F SA
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Rupture (2208); Vascular Dissection (3160)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, an infrarenal stent graft extension and two (2) limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).During this initial procedure, the contralateral wire cover became wrapped around the ipsilateral limb of the bifurcated stent graft.The physician spent one (1) hour attempting to resolve the issue without success.The physician decided to form an unibody graft.This is outside the indications of use (off- label).During this process, the left common iliac artery (lcia) ruptured.It was reported that local dissection was present prior to procedure.The physician decided to proceed with open surgery.The patient was reported as doing well.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned and therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of difficulty in deploying contralateral limb and open surgery with explant.The use of an endologix stent for a unibody graft is outside the indications of use (off- label), and therefore most likely contributed to this event.Due to the lack of relevant imaging or medical records, the cause of the contralateral wire cover to wrap around the ipsilateral limb could not be determined.The left common iliac artery rupture is unconfirmed due to a lack of relevant imaging or medical records available for review; however the pre-existing dissection likely contributed to this event.The final patient status was reported to be doing well.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8621459
Report Number2031527-2019-00246
Device Sequence Number13962921
Product Code MIH
UDI-Device Identifier00818009014818
UDI-Public(01)00818009014818(17)200319
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Model NumberI20-20/C55F SA
Device Lot Number1653071-004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer07/14/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, SERIAL # (B)(6); AFX LIMB STENT GRAFT, SERIAL # (B)(6); AFX VELA INFRARENAL, SERIAL # (B)(6); LIMB EXTENSION, LOT 1653071004; LIMB EXTENSION, LOT 1929921001; VELA INFRARENAL, LOT 1732284013; LIMB EXTENSION, LOT 1653071004; LIMB EXTENSION, LOT 1929921001; VELA INFRARENAL, LOT 1732284013
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR